Daily Archives: March 20, 2018

Hard to Remember

Something happened and I caught word that the Facebook link was broken yesterday, so I am reposting. If you read yesterday from Twitter, or the email link, or other blogging networks, or you just stop by the page every Monday, then the below essay is the same as yesterday’s regularly scheduled one. I apologize for […]

Gabapentin,take two

So I am two 100 mg doses into yo gabba gabba (gabapentin) and I must admit…It’s not the toxin I thought it was. The 300mg twice daily was simply too strong a dose to start me on. I am very sensitive to medications and I always get the weirdest,rarest side effects so the doctors never believe I having the trouble I am. That’s why I think it’s important psychiatrists should spend more than ten minutes with a new patient. Had my new doc bothered to learn of my sensitivity to meds,we could have avoided a lot of misery for me,not to mention the hassel of trying to get a hold of them. As it is,the decrease script wasn’t even written by my new doc,it was written by another doc on staff.

Which leads scumbag brain to all sorts of paranoid conclusions about the new doc. Perhaps the most valid concern is simple fact- she doesn’t have time to be bothered with a long time med resistant patient.

So last night I took the first 100 mg yo gabba gabba and braced myself for the uber icky side effects. Aside from the usual increase in heart rate, I just drifted off to sleep. I woke at 2 a.m. and wasn’t ‘drunk’ or stumbling or sleep walking. I stayed up a bit then eventually went back to sleep.

I was awake before my kid,no hangover,no headache,not even a groggy haze. I was surprised because the 300 mgs kicked my ass when I took them then the entire day after taking them and it wasn’t going away.

I took my second 100 mg dose at 8:30 today and I didn’t zonk out. I did get a bit dizzy,lethargic,and my heartbeat was so rapid,it mimicked a panic attack. Feeling so out of it was disturbing but it faded after 90 minutes or so of curling up on the couch under mermaid blankie with the cat.

I don’t feel too awful now but I can tell the gabapentin is affecting my reaction time and alertness. My extremities sort of feel heavy,like they are leaden. I am told there is a good chance this will subside as I am on the med longer. I hope so. I read some forums where yo gabba gabba turned people into sluggish couch potatoes who felt the med ruined their life.

Let that not be my experience.

So…if you are med sensitive and a drug is started at a high dose when lower dose is available…don’t be afraid to speak up and tell the doc. Dose change can make all the difference.

Nashville

After I got out of the hospital last week, I had a couple of days to do laundry and get ready to go to Nashville with my oldest, my youngest, and Bob.  We stayed at the Opry Hotel and went to the Grand Ole Opry on  Friday and Saturday nights.  We kind of planned this trip to please our oldest since it will likely be her last Spring Break trip with us since hopefully she will be gainfully employed next year.  We had a good time and ate really good food at the hotel’s several restaurants.  It was relaxing and a great change of pace to get out of town and delay my return to full household duty this week.

Yesterday I went to a partial hospitalization program to be evaluated. THey called later and said they would accept me and I would start this coming Monday.  I’ve been through it before so I kind of know what to expect.  We will have groups most of the day with consultations with the doctor over it once a week and individual therapy once a week.  They think I’ll be in it full-time for five to seven weeks then three days a week for a while.  I think I may be in it for the rest of the semester with that kind of timeline.  I just hope  I can stay up with the demands of school, too, doing this.

Thanks for supporting the blog like you all do and keeping up with me even when I was out.  Thanks for your continued prayers and thoughts as I try this program.

Penny Positive #76

From An Optimist’s Calendar

♦

 

Advertisements